Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 217, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 12, 2013, 5:59 PM EDT for 4 counties in Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2013, 5:59 PM EDT (21:59 UTC)
- Expired
- Jul 12, 2013, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, DeKalb County, GA, Fayette County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 31 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:10 PM EDT | TSTM WND DMG | Riverdale, GA | NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS THE COUNTY. POWER LINES WERE DOWNED ON HIGHWAY 85 IN RIVERDALE CAUSING THE ROAD TO BE SHUT DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS52 KFFC 122159
SVRFFC
GAC063-089-113-121-122245-
/O.NEW.KFFC.SV.W.0217.130712T2159Z-130712T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHWESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 645 PM EDT
* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR LAKE CITY...MOVING SOUTHWEST AT
20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAPEVILLE...FOREST PARK...COLLEGE PARK...HARTSFIELD-JACKSON
AIRPORT...MORROW...RIVERDALE...JONESBORO...LOVEJOY AND
FAYETTEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3368 8444 3368 8423 3365 8424 3364 8428
3360 8425 3355 8427 3355 8429 3351 8428
3343 8430 3344 8435 3340 8436 3349 8461
TIME...MOT...LOC 2200Z 031DEG 16KT 3363 8433
$$2 follow-up statements
309
WWUS52 KFFC 122215
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT FRI JUL 12 2013
GAC089-122224-
/O.CAN.KFFC.SV.W.0217.000000T0000Z-130712T2245Z/
DEKALB GA-
615 PM EDT FRI JUL 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEKALB COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF DEKALB COUNTY AND NO LONGER POSES A
THREAT OF PRODUCING SEVERE WEATHER.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3364 8448 3363 8427 3361 8425 3355 8427
3355 8429 3353 8428 3353 8429 3343 8430
3344 8435 3340 8436 3349 8461
TIME...MOT...LOC 2214Z 031DEG 16KT 3358 8437
$$
GAC063-113-121-122245-
/O.CON.KFFC.SV.W.0217.000000T0000Z-130712T2245Z/
FAYETTE GA-CLAYTON GA-FULTON GA-
615 PM EDT FRI JUL 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTH CENTRAL FULTON...CLAYTON AND NORTHERN FAYETTE COUNTIES...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS.
THIS STORM WAS LOCATED NEAR LAKE CITY...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIVERDALE...JONESBORO...IRONDALE...BONANZA...KENWOOD...LOVEJOY...JW
SMITH RESERVOIR...FAYETTEVILLE AND SANDY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3364 8448 3363 8427 3361 8425 3355 8427
3355 8429 3353 8428 3353 8429 3343 8430
3344 8435 3340 8436 3349 8461
TIME...MOT...LOC 2214Z 031DEG 16KT 3358 8437
$$495
WWUS52 KFFC 122229
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT FRI JUL 12 2013
GAC063-113-121-122239-
/O.CAN.KFFC.SV.W.0217.000000T0000Z-130712T2245Z/
FAYETTE GA-CLAYTON GA-FULTON GA-
629 PM EDT FRI JUL 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON...CLAYTON
AND NORTHERN FAYETTE COUNTIES IS CANCELLED...
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IRONDALE...BONANZA...KENWOOD...JW SMITH RESERVOIR...FAYETTEVILLE AND
SANDY CREEK.
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 35 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3364 8448 3363 8427 3361 8425 3355 8427
3355 8429 3353 8428 3353 8429 3343 8430
3344 8435 3340 8436 3349 8461
TIME...MOT...LOC 2229Z 031DEG 16KT 3352 8441
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:12 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 12, 4:12 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 PM EDT FRI JUL 12 2013 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... A WEAK FRONTAL BOUNDARY IS SAGGING SOUTH AND ACROSS THE METRO AREA THIS AFTERNOON. THIS FEATURE HAS PROVIDED THE CONVERGENCE TO SPARK CONVECTION ALONG A LA GRANGE TO FOREST PARK TO CLEVELAND LINE THIS AFTERNOON. ISOLATED CONVECTION IS OCCURRING SOUTH OF THE BOUNDARY... BUT EXPECT THIS ACTIVITY TO BECOME MORE SCATTERED TO NUMEROUS LATER THIS AFTERNOON AND EVENING AS THE BOUNDARY CONTINUES TO SETTLE INTO CENTRAL GA THIS EVENING AND OVERNIGHT. A FEW STORMS COULD BE STRONG TO SEVERE... WITH STRONG WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN THE MAIN THREATS THROUGH MAX HEATING. ALSO...WITH GROUNDS SO SATURATED... MINOR FLOODING AND DOWN TREES WILL BE POSSIBLE THROUGH MID EVENING EVEN WITH 40 TO 45 MPH WIND GUSTS. ANY ISOLATED SEVERE STORM THREAT WILL GREATLY DIMINISH BY 8-9 PM THIS EVENING. OTHERWISE... ISOLATED SHOWER ACTIVITY REMAINS POSSIBLE FOR AREAS ALONG AND SOUTH OF THE BOUNDARY... MAINLY ACROSS MUCH OF CENTRAL GA OVERNIGHT. THEN MODELS SHOW AN UPPER LOW... CURRENTLY SPINNING OVER KY/OH... RETROGRADING WESTWARD TONIGHT AND CONTINUING ON SATURDAY. THIS WILL DRAG THE SURFACE BOUNDARY NORTHWARD... SPREADING DEEP TROPICAL MOISTURE BACK ACROSS THE FORECAST AREA SATURDAY AFTERNOON AND EVENING. AS A RESULT.. EXPECT LOW CLOUDS TO SPREAD OVER MUCH OF THE AREA TOWARDS MORNING... THEN GIVE WAY TO MOSTLY CLOUDY SKIES AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND EVENING... WITH THE GREATER CHANCES FOR THUNDER GENERALLY ALONG AND EAST OF A CARROLLTON TO CLEVELAND LINE. THE CLOUDS AND DEEP MOISTURE SHOULD HOLD HIGHS IN THE LOWER TO MID 80S ON SATURDAY... LIMIT INSTABILITIES ENOUGH TO HELP HOLD CONVECTION BELOW SEVERE LIMITS. THE INCREASING RAIN CHANCES SATURDAY AFTERNOON AND EVENING WILL CONTINUE THE CONCERNS FOR LOCALLY HEAVY RAIN AND FLOOD PROBLEMS AGAIN ON SATURDAY. A FLASH FLOOD WATCH MAY BE WARRANTED LATER THIS WEEKEND... BUT WILL HOLD OFF FOR NOW AND ADDRESS THIS ISSUE WITH LATER SHIFTS AND MODEL RUNS. 39 .LONG TERM /SUNDAY THROUGH FRIDAY/... LONG TERM FORECAST IS STILL ON TRACK ONLY CHANGE WAS TO INCREASE POPS SLIGHTLY ON SUNDAY AFTERNOON GIVEN LATEST GUIDANCE. OTHERWISE...ONLY MINOR TWEAKS TO THE GRIDS. SEE THE DISCUSSION BELOW FOR OVERALL THINKING. 11 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED 412 AM EDT FRI JUL 12 2013/ LONG TERM BEGINS WITH THE CLOSED UPPER LOW DRIFTING WEST OF THE MID MS VALLEY...WITH A SOUTHEAST FLOW OF MOISTURE ACROSS THE CWA. THE UPPER LOW CONTINUES TO DRIFT WESTWARD WHILE THE UPPER RIDGE BUILDS OVER THE OHIO VALLEY REGION. THIS PUTS THE CWA IN A DEEP EASTERLY FLOW OF ATLANTIC MOISTURE THROUGH MUCH OF THE PERIOD. CHANCE OR SLIGHT CHANCE POPS OVER THE CWA THROUGH THE PERIOD LOOK REASONABLE. PATTERN SHOULD BECOME MORE DIURNAL TOWARD MID WEEK AS THE UPPER RIDGE CONTINUES TO EXPAND OVER THE EASTERN STATES. 41 && .HYDROLOGY... THE GROUND ACROSS NORTH AND CENTRAL GEORGIA REMAINS MOIST. ALTHOUGH ONLY A QUARTER TO AN INCH OF RAINFALL IS EXPECTED OVER THE NEXT FEW DAYS...LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS. THE OVERALL AMOUNTS EXPECTED ARE BELOW 1HR FFG BUT IF HIGHER AMOUNTS OCCUR AND AREAS RECEIVE MULTIPLE DAYS OF RAINFALL...LOCALIZED FLOODING WILL BE POSSIBLE. NOT ENOUGH TO ISSUE A FLASH FLOOD WATCH AT THIS TIME...BUT WILL CONTINUE TO MONITOR. && .AVIATION... 18Z UPDATE... MID LEVEL SCT-BKN CLOUDS WILL PREVAIL THIS AFTERNOON WITH ISOLATED SHOWERS AROUND THE ATLANTA AIRPORTS AS A WEAK SURFACE TROUGH MOVES ACROSS THE METRO AREA. WILL CONTINUE TO SHOW VCSH THRU 23Z AT ATL AS EXPECT CONVECTION TO REMAIN SHOWERS WITH LACK OF DEEP MOISTURE AND UPPER SUPPORT. EXPECT TEMPO -TSRA AT CSG AND MCN THIS AFTERNOON WHERE THE DEEPER MOISTURE AND INSTABILITIES ARE POOLED. IFR CIGS WITH MVFR VSBYS RETURN TO ALL TAF SITES BY 08-10Z SAT AS AN EASTERLY FLOW SPREADS AMPLE LOW CLOUDS AND MOISTURE INLAND. THIS WILL ALSO RESULT IN SCT SHWRS/TSRA SAT AFTERNOON WITH DAYTIME HEATING. AN EAST WIND AT 09-11KTS WILL PREVAIL ON SAT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON EARLY MORN IFR CIGS AND AFTN CONVECTION SUN AFTN. HIGH ON ALL OTHER ELEMENT. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 84 70 85 / 20 60 40 30 ATLANTA 70 84 69 85 / 20 50 40 40 BLAIRSVILLE 65 82 68 82 / 20 40 30 30 CARTERSVILLE 68 86 71 85 / 20 40 30 40 COLUMBUS 70 86 70 87 / 30 50 40 40 GAINESVILLE 69 82 69 83 / 20 40 40 40 MACON 70 85 71 87 / 40 70 60 40 ROME 67 87 71 86 / 10 40 30 40 PEACHTREE CITY 68 84 69 85 / 20 50 40 40 VIDALIA 72 85 73 89 / 60 70 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....11 AVIATION...39
Hazardous weather outlook, Jul 12, 5:04 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 PM EDT FRI JUL 12 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-132115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 504 PM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA THROUGH TONIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA. THE EXCEPTION TO THIS IS EXTREME NORTHWEST GEORGIA WHERE PRECIPITATION IS NOT EXPECTED DUE TO THE DRIER AIR THAT HAS MOVED IN. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...GENERALLY ALONG AND SOUTH OF AN ATHENS TO ATLANTA LINE. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE THROUGH TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. SOILS REMAIN SATURATED AND SOME LOCAL FLOODING IS POSSIBLE. THE STRONGER THUNDERSTORMS...MAINLY EXPECTED ALONG AND SOUTH OF AN ATLANTA TO ATHENS LINE...HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO BLOW DOWN TREES. SOME ISOLATED STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ON SATURDAY BUT BECOME MORE SCATTERED AND WITH A MORE DIURNAL PATTERN INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS SO LOCALIZED FLOODING WILL REMAIN A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 12, 5:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT FRI JUL 12 2013
GAZ033-034-044-045-047-055-057-122200-
527 PM EDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WALTON...DEKALB...GWINNETT...HENRY...CLAYTON AND FULTON COUNTIES
UNTIL 600 PM EDT...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER AVONDALE ESTATES...MOVING
SOUTHWEST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...DEKALB...GWINNETT...HENRY...CLAYTON AND FULTON
COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CENTERVILLE...PLEASANT HILL...BUCKHEAD...SNELLVILLE...
NORCROSS...MECHANICSVILLE...LILBURN...LA VISTA...BROOKHAVEN...
REDAN...LITHONIA...PINE LAKE...SCOTTDALE...AVONDALE ESTATES AND STONE
MOUNTAIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3404 8428 3394 8387 3378 8398 3372 8406
3362 8411 3364 8416 3365 8419 3356 8413
3347 8419 3362 8454
TIME...MOT...LOC 2127Z 026DEG 10KT 3376 8424Local storm report, Jul 12, 5:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 5 W GRIFFIN 33.25N 84.35W
07/12/2013 SPALDING GA 911 CALL CENTER
A TREE WAS BLOWN DOWN ACROSS MOUNT ZION ROAD AT THE
INTERSECTION OF VAUGHN ROAD.
&&
RWILLISLocal storm report, Jul 12, 5:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL TUCKER 33.86N 84.22W
07/12/2013 E1.00 INCH DEKALB GA PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL.
&&
RWILLISSpecial weather statement, Jul 12, 5:52 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT FRI JUL 12 2013
GAZ033-044-045-054-055-122230-
552 PM EDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN DEKALB...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 630 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRESHAM PARK...MOVING SOUTHWEST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DEKALB...FAYETTE...CLAYTON AND FULTON COUNTIES THROUGH 630 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
GROVE...PANTHERSVILLE...GRESHAM PARK...LAKEWOOD PARK...CONLEY...
HAPEVILLE...EAST POINT...ELLENWOOD...FORT GILLEM...LAKE CITY...FOREST
PARK...COLLEGE PARK...MORROW...HARTSFIELD-JACKSON AIRPORT AND
RIVERDALE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3372 8446 3372 8424 3365 8426 3364 8428
3363 8426 3355 8428 3355 8429 3353 8429
3344 8431 3345 8451 3353 8466
TIME...MOT...LOC 2152Z 034DEG 15KT 3366 8433Local storm report, Jul 12, 5:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLASH FLOOD SUWANEE 34.05N 84.07W
07/12/2013 GWINNETT GA 911 CALL CENTER
THE INTERSECTION OF HORIZON DRIVE AND VISTA RIDGE DRIVE
IS FLOODED.
&&
RWILLISSpecial weather statement, Jul 12, 5:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT FRI JUL 12 2013
GAZ079-080-091-092-103-122245-
559 PM EDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG WINDS...HAIL AND HEAVY
RAIN IN WEBSTER...TALBOT...SCHLEY...MARION AND TAYLOR COUNTIES UNTIL
645 PM EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUNCTION CITY TO CHURCH HILL...MOVING
SOUTHWEST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL...PEA
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40
MPH AS THEY MOVE ACROSS WEBSTER...TALBOT...SCHLEY...MARION AND
TAYLOR COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CEDAR CREEK...FIVE POINTS...CHURCH
HILL...DRANEVILLE...PUTNAM...DOYLE...TAZEWELL...MAUK...HOWARD...BALDW
INVILLE...BUENA VISTA...JUNCTION CITY...SEMINOLE...MARION ESTATES
AND OAKLAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3271 8438 3224 8438 3212 8448 3209 8459
3225 8463 3248 8463
TIME...MOT...LOC 2159Z 053DEG 5KT 3261 8444 3232 8451
3215 8455The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:05 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 25 min |
| Jul 11, 8:34 PM EDT | Special Weather Statement | FFC | Taliaferro | 41 min |
| Jul 11, 9:49 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 41 min |
| Jul 12, 7:36 AM EDT | River Flood Warning | FFC | Dooly | 8 hr |
| Jul 12, 11:16 AM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 4 days |
| Jul 12, 2:40 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 50 min |
| Jul 12, 2:51 PM EDT | Special Weather Statement | FFC | White | 39 min |
| Jul 12, 3:25 PM EDT | Special Weather Statement | FFC | Hall, White | 50 min |
| Jul 12, 3:28 PM EDT | Special Weather Statement | FFC | Troup | 47 min |
| Jul 12, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 51 min |
| Jul 12, 3:49 PM EDT | Special Weather Statement | FFC | Spalding | 41 min |
| Jul 12, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Spalding | 49 min |
| Jul 12, 4:10 PM EDT | Special Weather Statement | FFC | Troup | 35 min |
| Jul 12, 4:29 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 46 min |
| Jul 12, 4:39 PM EDT | Special Weather Statement | FFC | Pike, Talbot | 51 min |
| Jul 12, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 42 min |
| Jul 12, 5:09 PM EDT | Special Weather Statement | FFC | Forsyth | 36 min |
| Jul 12, 5:13 PM EDT | Special Weather Statement | FFC | Marion, Webster | 47 min |
| Jul 12, 5:27 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 33 min |
| Jul 12, 5:29 PM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 4 hr |
| Jul 12, 5:52 PM EDT | Special Weather Statement | FFC | Clayton | 38 min |
| Jul 12, 5:59 PM EDT | Special Weather Statement | FFC | Marion | 46 min |
| Jul 12, 6:37 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 53 min |
| Jul 12, 6:50 PM EDT | Special Weather Statement | FFC | Chattahoochee, Crawford, Marion, Schley, Stewart, Taylor and 1 more | 40 min |
| Jul 12, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 34 min |
| Jul 12, 7:24 PM EDT | Special Weather Statement | FFC | Stewart | 51 min |
| Jul 12, 7:26 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 49 min |
| Jul 12, 7:41 PM EDT | Special Weather Statement | FFC | Taylor | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.